MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURES - NON-ABSORBABLE

ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURES - NON-ABSORBABLE
Model Number EP8776H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what is the procedure date? (b)(6) 2020 aortobiiliacaler bypass what is the event date? (b)(6) 2020 inoperative 3rd sutures had to be used until suturing was successful.What is the patient's current condition? no information that the patient isn't well events were submitted via 2210968-2020-04539, 2210968-2020-04540 and 2210968-2020-04541.
 
Event or Problem Description
It was reported that the patient underwent an aortobiiliacal bypass procedure on (b)(6) 2020 and the suture was used.The suture broke when needle was inserted or when suture was knotted.Another like suture was used to complete the procedure successfully.
 
Additional Manufacturer Narrative
Date sent to the fda: 08/07/2020.A manufacturing record evaluation was performed for the finished device batch plj550 and no non-conformances were identified.Additional h-3 summary: one sealed box with thirty-six unopened samples, one open box with thirty-five unopened samples and two unopened samples of product code 8776, lot plj550 were received for analysis.During the visual inspection, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile strength force was above the minimum requirement.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUTURE 30"(75CM) 6-0 BLU
Common Device Name
SUTURES - NON-ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10146770
Report Number2210968-2020-04541
Device Sequence Number2177206
Product Code GAW
UDI-Device Identifier10705031231238
UDI-Public10705031231238
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberEP8776H
Device Catalogue NumberEP8776H
Device Lot NumberPLJ550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1